hrcak mascot   Srce   HID

Professional paper
https://doi.org/10.2478/v10004-007-0024-4

Fatal Poisoning by Alcohol and Heroin

Davorka Sutlović
Marija Definis-Gojanović

Fulltext: english, pdf (117 KB) pages 323-328 downloads: 1.743* cite
APA 6th Edition
Sutlović, D. & Definis-Gojanović, M. (2007). Fatal Poisoning by Alcohol and Heroin. Arhiv za higijenu rada i toksikologiju, 58 (3), 323-328. https://doi.org/10.2478/v10004-007-0024-4
MLA 8th Edition
Sutlović, Davorka and Marija Definis-Gojanović. "Fatal Poisoning by Alcohol and Heroin." Arhiv za higijenu rada i toksikologiju, vol. 58, no. 3, 2007, pp. 323-328. https://doi.org/10.2478/v10004-007-0024-4. Accessed 17 May 2021.
Chicago 17th Edition
Sutlović, Davorka and Marija Definis-Gojanović. "Fatal Poisoning by Alcohol and Heroin." Arhiv za higijenu rada i toksikologiju 58, no. 3 (2007): 323-328. https://doi.org/10.2478/v10004-007-0024-4
Harvard
Sutlović, D., and Definis-Gojanović, M. (2007). 'Fatal Poisoning by Alcohol and Heroin', Arhiv za higijenu rada i toksikologiju, 58(3), pp. 323-328. https://doi.org/10.2478/v10004-007-0024-4
Vancouver
Sutlović D, Definis-Gojanović M. Fatal Poisoning by Alcohol and Heroin. Arh Hig Rada Toksikol. [Internet]. 2007 [cited 2021 May 17];58(3):323-328. https://doi.org/10.2478/v10004-007-0024-4
IEEE
D. Sutlović and M. Definis-Gojanović, "Fatal Poisoning by Alcohol and Heroin", Arhiv za higijenu rada i toksikologiju, vol.58, no. 3, pp. 323-328, 2007. [Online]. https://doi.org/10.2478/v10004-007-0024-4

Abstracts
Drug abuse with alcohol consumption have been on the rise in Split-Dalmatian County for a while now. This article reports two separate cases with three deaths due to fatal combinations of heroin and alcohol. The first case of poisoning is related to a young couple, a 30-year-old man and a 28-year-old woman, who were found dead in a car, surrounded by cans of a variety alcoholic drinks. Two needles were found beside the bodies as well. The victims were registered drug abusers who had been in withdrawal programs. The second case was a 29-year-old man who was found dead in a house. Three fresh injection marks were visible on his right arm, and two needles were near his body. He was not known as a drug addict, but he had tried to commit suicide recently. Carboxyhaemoglobin was found in blood samples of both victims from the first case. The concentration was 25 % and that could contribute to their death. In both described cases blood alcohol concentration was higher then 1.60 g kg-1. Toxicology tests were positive for heroin, meconin, acetaminophen, 6-acetylmorphine, codeine, noscapine and papaverine. Ethanol, being a respiratory depressant, combined with morphine drastically increases the risk of rapid death due to respiration failure.

Keywords
death; fatal intoxication; intravenous injection; toxicology

Hrčak ID: 16531

URI
https://hrcak.srce.hr/16531

[croatian]

Visits: 2.910 *